Hi, can you tell me, what effects does silicone oil has when it reaches lets say expiration date, I heard that some silicone oils have low life time... I'm asking because I have silicon oil for four months now, and last 2 weeks I started to notice, I dont know how to describe exactly, like black hole that's burning, that coms for a few seconds at bright light, and then dissapears... vision is stil normal, as it was before that... So is that oil getting old (has low lifetime) and that is why my surgeon wants to remove it, or what?
I am not aware of such a problem in the US. However, the hospital throw away or return items which are expired. I know of patient with silicone oil in the eye for years. It can lead to some loss of retinal function in time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.